Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 8, 2021, 10:33 PM CDT for Blaine County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2021, 10:33 PM CDT (03:33 UTC)
- Expired
- Jul 8, 2021, 11:00 PM CDT
- In force
- 27 min
- Issued by
- NWS North Platte, NE
County Blaine County, NE
The radar
The North Platte radar (KLNX), 33 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 3047 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
291 WWUS83 KLBF 090333 SPSLBF Special Weather Statement National Weather Service North Platte NE 1033 PM CDT Thu Jul 8 2021 NEZ005-008-025-026-090400- Brown NE-Eastern Cherry NE-Thomas NE-Blaine NE- 1033 PM CDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY... SOUTHWESTERN BROWN...NORTHWESTERN BLAINE AND NORTHEASTERN THOMAS COUNTIES UNTIL 1100 PM CDT... At 1033 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Elsmere, or 19 miles northeast of Thedford, moving southeast at 50 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elsmere, Purdum, Hawley Flats and Koshopah. LAT...LON 4222 10052 4235 10037 4206 9982 4187 10011 TIME...MOT...LOC 0333Z 308DEG 45KT 4222 10037 $$ Snively
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 8, 6:15 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 8, 6:15 PM CDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service North Platte NE 615 PM CDT Thu Jul 8 2021 .SHORT TERM...(This evening through Friday night) Issued at 321 PM CDT Thu Jul 8 2021 A blend of the RAP, HRRR and HREF models is the basis for isolated thunderstorm chances across wrn and ncntl Nebraska tonight. These models suggest storm development across the Black Hills, Pine Ridge and Cheyenne divide late this afternoon which would carry east this evening and overnight. Winds aloft at h500mb should increase to 35 to 50 kts supporting isolated storms given the limited moisture- PWAT around 1 inch. SPC suggested a marginal severe weather risk and this is consistent with the strong winds aloft and limited moisture across Nebraska. The better focus will be across SD where a warm front will be positioned. The warm front will drop south through wrn and ncntl Nebraska tonight and the models are in very good agreement dropping the front through swrn Nebraska by Friday morning. Wrn and ncntl Nebraska will be post frontal Friday in a belt of easterlies. Moisture should pool behind the front across the Panhandle and especially northwest Nebraska where storm development appears probable by late afternoon. There is little change in the winds aloft predicted by the models. Winds at h500mb - h300mb should increase to 45 to 65kts by late Friday afternoon and 0-6km/ 0-8km shear increases to 50kts, 60kts, and perhaps even to 70kts depending on the timing of the arrival of the stronger winds aloft. The NAM and GFS continue to show a rather intense HP type storm/cluster developing across northwest Nebraska late in the afternoon which moves east or southeast into and through the Sandhills during the evening. PWAT has increased to near 1.25 inches by this time and given the very strong shear, the potential for significant wind or hail is a concern as suggested by the SPC severe weather outlook for Friday. The POP forecast Friday and Friday night leans on the short term model blend which places the best thunderstorm chances across Sandhills as suggested by the NAM and GFS. Thunderstorm activity, not necessarily severe, should continue overnight as heights aloft fall with the approach of a developing upper level low. .LONG TERM...(Saturday through Thursday) Issued at 321 PM CDT Thu Jul 8 2021 The models are in very good agreement developing a h500mb cut- off low across Iowa Saturday. The upper low may remain nearly stationary across the Midwest through the weekend and into early next week. Shower and thunderstorm chances continue Saturday but given the cool temperatures in the 70s, the risk of severe weather appears low. The forecast is dry Sunday and Monday; the upper low across Iowa stalls. Meanwhile, a strong subtropical high will remain anchored across the Desert Southwest. The result is strong north winds aloft and subsidence at the sfc across Nebraska. Winds aloft will become west-northwest with the approach of a disturbance Tuesday. The GFS and ECM are in good agreement suggesting the potential for strong or perhaps severe thunderstorms Tuesday-Tuesday night. An upper level disturbance will drop through the nrn Plains and this should cause winds aloft at h500mb to increase to 35-45kts. Both models suggest some sort of compact rain maker; presumably a severe storm or cluster of storms affecting the Sandhills or ncntl Nebraska. Chance POPs are in place Tuesday-Tuesday night for this system. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 615 PM CDT Thu Jul 8 2021 Isolated to scattered thunderstorms will traverse the forecast area this evening and tonight. VFR is primarily expected, although brief drops in visby/cigs will accompany any storm that affects a terminal. Most activity will have waned by 09/06z, then clear conditions will run through Friday afternoon. Gusty south winds this evening will lighten tonight, then transition to east for tomorrow. && .FIRE WEATHER... Issued at 321 PM CDT Thu Jul 8 2021 The short term models or CAMS, continue to suggest intense daytime heating across the Panhandle will cause isolated thunderstorm development late this afternoon. These storms would move east into wrn Nebraska this evening. Dry lightning fire starts are the concern and the HRRR wind gust product suggests the potential for gusty winds with the thunderstorm activity. The potential for dry lightning will continue Friday evening as intense storms develop across northwest Nebraska and the Sandhills. Minimum afternoon less than 30 percent is expected along and west of highway 61. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively FIRE WEATHER...CDC
Hazardous weather outlook, Jul 8, 2:35 PM CDT, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 235 PM CDT Thu Jul 8 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-091945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 235 PM CDT Thu Jul 8 2021 /135 PM MDT Thu Jul 8 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Hot temperatures will begin to cool down into the overnight hours and provide some relief. However, there is a chance for isolated thunderstorms across the Sandhills and north central Nebraska, some of which may be severe. The main hazards with the strongest storms are large hail and strong winds. With the isolated thunderstorm activity, there is a potential for lightning that could spark some fires in areas with drier fuels. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Friday, Nebraska is located in a slight Risk by the SPC due to chances for scattered thunderstorms to turn severe. Storms are expected to begin in the Panhandle and spread eastward. These storms present large hail, strong to damaging winds, and localized heavy rainfall as hazards. Lightning will also be present as a threat for fire potential if ahead of any wetting rainfall. The chance for another round of isolated thunderstorms returns Saturday afternoon and evening, but at this time the severe threat is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 8, 9:16 PM CDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service North Platte NE 916 PM CDT Thu Jul 8 2021 NEZ005-094-090245- Eastern Cherry NE-Western Cherry NE- 916 PM CDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHERRY COUNTY UNTIL 945 PM CDT/845 PM MDT/... At 916 PM CDT/816 PM MDT/, Doppler radar was tracking a strong thunderstorm near Cody, or 30 miles southeast of Martin, moving southeast at 50 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Cody, Nenzel, Steer Creek Campground and Anderson Bridge State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4286 10142 4298 10129 4281 10073 4254 10100 TIME...MOT...LOC 0216Z 299DEG 43KT 4288 10128 Snively
Special weather statement, Jul 8, 9:34 PM CDT, 59 minutes before
Special Weather Statement National Weather Service North Platte NE 934 PM CDT Thu Jul 8 2021 NEZ005-094-090300- Eastern Cherry NE-Western Cherry NE- 934 PM CDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY COUNTY UNTIL 1000 PM CDT/900 PM MDT/... At 933 PM CDT/833 PM MDT/, Doppler radar was tracking a strong thunderstorm near Kilgore, or 19 miles west of Valentine, moving east at 50 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Valentine, Crookston and Highway 97 crossing the Niobrara River. LAT...LON 4284 10105 4293 10104 4294 10049 4274 10049 TIME...MOT...LOC 0233Z 276DEG 42KT 4289 10093 Snively
Special weather statement, Jul 8, 9:39 PM CDT, 54 minutes before
Special Weather Statement National Weather Service North Platte NE 939 PM CDT Thu Jul 8 2021 NEZ005-094-090300- Eastern Cherry NE-Western Cherry NE- 939 PM CDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 1000 PM CDT/900 PM MDT/... At 938 PM CDT/838 PM MDT/, Doppler radar was tracking a strong thunderstorm 8 miles northwest of Merritt Reservoir, or 26 miles southwest of Valentine, moving southeast at 50 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Merritt Reservoir and Steer Creek Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near Merritt Reservoir, get out of the water and move indoors or inside a vehicle. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4271 10119 4281 10101 4259 10066 4243 10092 TIME...MOT...LOC 0238Z 311DEG 43KT 4270 10102 Snively
Special weather statement, Jul 8, 9:58 PM CDT, 35 minutes before
Special Weather Statement National Weather Service North Platte NE 958 PM CDT Thu Jul 8 2021 NEZ005-094-090330- Eastern Cherry NE-Western Cherry NE- 958 PM CDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY COUNTY UNTIL 1030 PM CDT/930 PM MDT/... At 958 PM CDT/858 PM MDT/, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Merritt Reservoir, or 24 miles southwest of Valentine, moving southeast at 50 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brownlee, Valentine National Wildlife Refuge, Merritt Reservoir, Highway 83 crossing Goose Creek and Highway 83 crossing the North Loup River. LAT...LON 4258 10098 4270 10082 4243 10026 4220 10052 TIME...MOT...LOC 0258Z 307DEG 44KT 4256 10076 Snively
Special weather statement, Jul 8, 10:25 PM CDT, 8 minutes before
Special Weather Statement National Weather Service North Platte NE 1025 PM CDT Thu Jul 8 2021 NEZ005-094-090400- Eastern Cherry NE-Western Cherry NE- 1025 PM CDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY COUNTY UNTIL 1100 PM CDT/1000 PM MDT/... At 1025 PM CDT/925 PM MDT/, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Valentine National Wildlife Refuge, or 29 miles northeast of Mullen, moving southeast at 50 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brownlee and Highway 83 crossing the North Loup River. LAT...LON 4245 10094 4251 10080 4224 10026 4209 10058 TIME...MOT...LOC 0325Z 308DEG 45KT 4242 10080 Snively
Special weather statement, Jul 8, 10:33 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 1033 PM CDT Thu Jul 8 2021 NEZ005-008-025-026-090400- Brown NE-Eastern Cherry NE-Thomas NE-Blaine NE- 1033 PM CDT Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY... SOUTHWESTERN BROWN...NORTHWESTERN BLAINE AND NORTHEASTERN THOMAS COUNTIES UNTIL 1100 PM CDT... At 1033 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Elsmere, or 19 miles northeast of Thedford, moving southeast at 50 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elsmere, Purdum, Hawley Flats and Koshopah. LAT...LON 4222 10052 4235 10037 4206 9982 4187 10011 TIME...MOT...LOC 0333Z 308DEG 45KT 4222 10037 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:13 PM CDT | Special Weather Statement | LBF | Chase | 32 min |
| Jul 8, 9:16 PM CDT | Special Weather Statement | LBF | Cherry | 29 min |
| Jul 8, 9:34 PM CDT | Special Weather Statement | LBF | Cherry | 26 min |
| Jul 8, 9:39 PM CDT | Special Weather Statement | LBF | Cherry | 21 min |
| Jul 8, 9:58 PM CDT | Special Weather Statement | LBF | Cherry | 32 min |
| Jul 8, 10:25 PM CDT | Special Weather Statement | LBF | Cherry | 35 min |
| Jul 9, 1:19 AM CDT | Special Weather Statement | LBF | Cherry | 41 min |
| Jul 9, 2:32 AM CDT | Special Weather Statement | LBF | Cherry | 43 min |
| Jul 9, 2:56 AM CDT | Special Weather Statement | LBF | Cherry | 49 min |
| Jul 9, 3:43 AM CDT | Special Weather Statement | LBF | Thomas | 47 min |
| Jul 9, 6:19 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 41 min |
| Jul 9, 6:44 PM CDT | Special Weather Statement | LBF | Garden | 31 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.